MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD WITH ACCESS PORT II; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD WITH ACCESS PORT II; ADJUSTABLE GASTRIC BAND
Model Number B-2260
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 12/01/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Taper ii : device evaluation summary: the device was returned for analysis, and visual examination confirmed the connector type as taper ii.Visual inspection noted the returned port was observed to have yellow particles on the outer surface of the device.A suture was observed to be attached to one of the port holes.One of the port holes was damaged/broken, and the other two were observed to have rough edges.The port septum/port base was noted to have pulled material and scratches.A fill inspection was performed, and no blockage or resistance to flow was noted.The port taper tubing was observed to have a surgical end cut, consistent with the removal of the device.Device labeling addresses the reported event of port leak as follows: adverse events: unplanned deflation of the band may occur due to leakage from the band, the port or the connecting tubing.Precautions: failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen.Warnings: patients should be advised that the lap-band system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: the patient's lap-band system was reported to have "come in for a fill, then came back for decreased satiety and no restriction.Patient had a volume check, and lost volume so they were sent for a upper gi." the port was removed and replaced.

Brand Name
LAP-BAND AP STANDARD WITH ACCESS PORT II
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. captial of texas hwy
bldg 1, ste. 300
austin TX 78746
MDR Report Key5591816
Report Number3006722112-2016-00089
Device Sequence Number278885
Product Code LTI
UDI-Device Identifier10811955020220
UDI-Public10811955020220
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/18/2009
Device Model NumberB-2260
Device Catalogue NumberB-2260
Device Lot Number1437948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2016
Initial Report FDA Received Date04/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight77